How can finasteride cause testicular pain?

Unknown. Testicular pain is an uncommon side effect reported in patients taking finasteride. In phase 3 clinical trials, less than 1% had this side effect. The mechanism of this pain is unknown. Finasteride blocks the formation of dht, an active form of testosterone by inhibiting 5-alpha reductase type ii. Since the testicles are under hormonal control, the mechanism of pain may involve this pathway.

Related Questions

I took 1mg of finasteride daily for a month a year ago, I stopped after experiencing side effects. I still have testicular pain, watery semen and low libido. What can I do to stop and reverse these?

It depends. Did you stop taking the medicine after you developed these side effects? The symptoms you describe can be secondary to Finasteride but may be attributable to another disease. You should see a health professional regarding your symptoms.
U need an exam by. Your primary care doc or a urologist. Prolonged testicular pain could indicate an infection requiring antibiotics for a few weeks, in order to clear up the infection, ie epididymis, etc.
Need evaluation. Finasteride is usually prescribed to men older than 50 with symptoms of an enlarged prostate and comes in 5 mg tabs. It's chemical benefit is lowering dht. It can have side effects of lower ring labido. It can increase hair growth. Please see your local doc to discuss.